[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]
[IP] Re: llergic reactions to infused Humalog
- Subject: [IP] Re: llergic reactions to infused Humalog
- From: VERUHL <email @ redacted>
- Date: Sun, 11 Oct 1998 23:16:30 -0400
Bob Burnett wrote:
> Hi, Dianne:
> I noted in your profile to the Insulin Pumpers list that you are "allergic
> to infused Humalog".
> I pumped Humalog from late August 1996 until March of 1998, and had to
> discontinue it. At the time, my doc and I used the term "allergy" to
> describe my problems with it. Redness, tissue hardening at the site (sites
> eventually became unusable, but returned after switching back to
> Velosulin), rash in my chest after boluses, rapid heart beat, etc. Most of
> these issues disappeared after switching back to Velosulin. My control went
> down the tubes while I was struggling with the Humalog at the end, and got
> better with Velosulin.
> Shortly after switching back to V, we discovered some thyroid "imbalances",
> and I started taking Synthroid. I only mention this, because it's another
> variable that we began to attack at the same time. The thyroid problem was
> probably around for a long time, but we just never looked at it.
> I'm very interested in your tales about Humalog. I've started using it
> again (in a pen), for quick adjustments to out of whack BGs. I'm still
> hammering away at adjusting the dosage on my Synthroid, and it seems to
> require some major modifications to my basal rates. The Humalog helps me
> keep things in line while I work on the other stuff.
> If you'd care to share some details on your Humalog allergy issues, I'd be
> most grateful. Most other folks I've spoken to (lots) have had problems of
> one sort or another, but you're the first I've heard describe it as an
> allergy to "infused Humalog". This is very specific, and of great interest
> to me.
> Thanks - hope to talk to you soon.
> Bob Burnett
> mailto:email @ redacted
Well 'allergy' is my term for my response to Humalog that's infused in
me my endo never heard of it- the same red, hard, unusable site- I was
changing my infusion sets nearly every day which made me feel like I'd
gone back to those once in the morning shots I started on 30 some years
ago. I thought I was allergic to the plastic (?) cannula in the Tender
type set, but no! As I started experimenting with ratios things got
better (now I use a 40/60 ratio) but I still use Humalog injections for
anything I might eat after dinner. That way I can control my bedtime BG
& not worry about going hypo in the night (a big problem for me) with
Regular's 'tail-end' after 4 hours, kicking in when I need it least
I never broke out in a rash from it. Hmmmmm. Any more info I'd be
happy to share.
Insulin-Pumpers website http://www.bizsystems.com/Diabetes/